MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Catalog Number FEM10060
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Malposition of Device (2616)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.
 
Event or Problem Description
It was reported that during the attempt to place the endovascular stent graft in a left upper arm fistula for treatment of an aneurysm, the stent graft became difficult to deploy.During the attempt to complete the deployment, the endovascular stent graft jumped and missed the target lesion completely resulting in the need to use an additional stent to finish the procedure successfully.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.As part of all complaint investigations, an attempt was made to evaluate the subject device as well as the device usage.In this case, no sample or image was provided for evaluation.Therefore, the reported event could not be reproduced.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.The event may be associated with a difficult vessel anatomy leading to increased friction during deployment and subsequent stent graft jumping.Insufficient flushing of the device may be another contributing factor to the reported event.On the basis of the information available and as no sample was returned for evaluation, a definite root cause for the reported event could not be determined.The ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device of the same size." also the ifu states: "the safety and effectiveness of the device when placed across a tight bend (.) has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure." furthermore, the ifu states that the device must be flushed with sterile saline.The reported application represents an off-label use of the device.The ifu indicates that the safety and effectiveness of the device when placed across an aneurysm or a pseudoaneurysm has not been evaluated.
 
Event or Problem Description

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
MDR Report Key6572080
Report Number9681442-2017-00184
Device Sequence Number10949283
Product Code PFV
UDI-Device Identifier04049519008592
UDI-Public(01)04049519008592(17)190617(10)ANAT2400
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2019
Device Catalogue NumberFEM10060
Device Lot NumberANAT2400
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/28/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/17/2017
Supplement Report FDA Received Date05/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight78